Skip to content
My WebMD Sign In, Sign Up
Update on Lantus
avatar
jasononsweets posted:
About a month ago I started taking Lantus Solostar 14 units at night. Previous to that my BS was running around 300 daily... now I wake up to counts of 88 to 95 and my after eating is running 122. I am also taking Glucovance max dose and Onglyza which my doctor said I can stop after it runs out. I know I shouldn't do it but I even eat donuts and still have low numbers. I have had a strange reaction when injecting in my legs and that is extreme itching in my legs and soreness at the site. My doctor told me to just use my stomach. Has anyone else ever had the itching after useing Lantus?
Reply
 
avatar
laura2gemini2 responded:
When I used lantus it used to itch and sting if I injected in my legs. It didnt as much when I used my belly. Make sure with this one that it's not cold when you inject it, because for me that made the pain oh so much worse.
 
avatar
jasononsweets replied to laura2gemini2's response:
Oh... so you don't use Lantus any more? What are you on now and did Lantus help you like it did me?
 
avatar
laura2gemini2 replied to jasononsweets's response:
I am using an insulin pump now, so I dont need the lantus. I was on lantus for 5 years before I switched over. I needed the lantus because I'm a type 1 diabetic, so it was a little different situation than what you have. Now my pump handles the background insulin and also the insulin I need for when I eat.
 
avatar
jasononsweets replied to laura2gemini2's response:
The Lantus is not cold.... anyone else have itching when useing the needle and any idea what causes it? Can it be harmful?
 
avatar
Anon123567 replied to jasononsweets's response:
lantus is slightly acidic and can cause a small burning sensation. its normal
 
avatar
jasononsweets replied to Anon123567's response:
Is this a feeling that will always be present? It is very annoying...
 
avatar
Anon123567 replied to jasononsweets's response:
haven't used lantus in years (I am also on a pump now) but as I recall, injecting into the abdomen helped with the stinging (for me) there's more fat there than my thighs and I think that helps.
 
avatar
auriga1 responded:
Have been using Lantus since 2006. Never had an itching problem. I always inject in the abdomen. Did use my thighs for awhile, but hard to find fat, so switched.

Have you told your doctor? You might be experiencing an allergy, so let him/her know. Insulin should not cause itching unless you developed an allergy.
 
avatar
jasononsweets replied to auriga1's response:
Told my doctor but he just said to use my stomach... the legs have little fat so I might have been injecting into muscle. If it is an allergy that would be bad... what do you use if you can't take insulin?


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

This worked for my leg pain..
I suffer from chronic leg pain, bothering me mostly at night when I am trying to go to sleep. My legs ache and burn and have an ... More
Was this Helpful?
1 of 1 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.